MAUDE Adverse Event Report: CARDINAL HEALTH 1.9 FR ARGYLE DUAL LUMEN PICC; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

CARDINAL HEALTH 1.9 FR ARGYLE DUAL LUMEN PICC; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 43304
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that during daily line checks, picc line patch was noted to be saturated with fluid pooling around patch and was leaking outside of dressing.Charge registered nurse (rn) and bedside rn removed the dressing.The bedside rn flushed the line with dressing off.The fluid was noted to be leaking out of insertion site.Per neonatal nurse practitioner (nnp) order, rn pulled the line, and the total line measurement matched the insertion note.After the line was pulled, no crack or hole was found in the line after flushing.The fluid came directly out of the tip of the catheter.Additional information was received and stated that the catheter was inserted on (b)(6) 2023 in left femoral, chlorhexidine gluconate (chg) was used to clean the skin area prior to insertion.The area was completely dried prior to insertion.There was no difficulty in handling and securing the catheter during insertion.It was unknown that what was used to secure the catheter at the time of insertion and at the time of removal, secureport iv was being used.Per customer, the catheter was used continuously, and the customer has used chg cleaner when performing dressing changes and alcohol wipes when changing microclaves/tubing.The disinfectant does contain 70% of alcohol.The catheter body was cleaned with chg, 70% alcohol during dressing changes.Per customer, the fluid was leaking out of the insertion site when flushing while catheter was still in place.After catheter removal, it was observed that the fluid was coming directly out of tip of catheter.There was no leaking from the line was noted.The device was replaced with a single-lumen 1.9 fr vygon picc.The patient is stable.There was no harm reported.
 
Additional Manufacturer Narrative
The lot number was provided, and the device history record (dhr) was reviewed indicating that the product was released accomplishing all quality standards.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.One catheter was received for the analysis.The visual inspection revealed that the catheter showed signs of use (such as residues of a yellow substance) and was identified that the catheter was broken on its tube.During functional evaluation, the returned sample was submitted to underwater test and no deviation (leak) was identified.Therefore, the reported issue of leaking was not confirmed; however, a crack on the catheter tube was observed on the returned sample.The most probable root cause is related to the product was used outside the intended/indicated uses by not correctly following the instructions of use.Per customer, ¿the catheter was used continuously, and the customer has used chg cleaner when performing dressing changes and alcohol wipes when changing microclaves/tubing.The disinfectant does contain 70% of alcohol.The catheter body was cleaned with chg, 70% alcohol during dressing change¿.Based on the customer provided information, the device was in use when leaking was noted.The device was in good condition prior to use, when flushing and placing it, and not correctly following the instructions for use/ indicated used could contribute to the catheter damage during use, and no manufacturing related potential cause was identified.At this time, a corrective and preventive action is not deemed necessary.This complaint will be used for qa tracking and trending purposes.

Brand Name
1.9 FR ARGYLE DUAL LUMEN PICC
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
edificio b20 calle #2 zona fra
alajuela
CS  
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key16870341
Report Number3009211636-2023-00815
Device Sequence Number17489204
Product Code LJS
UDI-Device Identifier10884527004652
UDI-Public10884527004652
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number43304
Device Catalogue Number43304
Device Lot Number2125100121
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2023
Supplement Date Received by Manufacturer05/02/2023
Initial Report FDA Received Date05/04/2023
Supplement Report FDA Received Date06/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown